| Model Number |
400SMTXSFT0103 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01792, 3005168196-2021-01791.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, while advancing a smart coil through the microcatheter, the physician experienced resistance and subsequently, the smart coil became stuck inside the microcatheter.Therefore, the microcatheter containing the smart coil was removed.While attempting to advance the next two smart coils into a new microcatheter, the smart coils would not advance out of their introducer sheaths.Therefore, the smart coils were removed.The procedure was completed using new smart coils and the second microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01792, 2.3005168196-2021-01791.